Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 15, 2014, 4:27 AM MDT for Eddy County, New Mexico. It took effect at Mar 15, 2014, 12:00 PM MDT. It was in force for 27 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2014, 4:27 AM MDT (10:27 UTC)
- In effect from
- Mar 15, 2014, 12:00 PM MDT
- Expired
- Mar 16, 2014, 3:05 PM MDT
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:35 PM MDT | NON-TSTM WND GST 59 | Artesia, NM | ARTESIA ASOS REPORTED 59 MPH GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3132 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS74 KMAF 151027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 527 AM CDT SAT MAR 15 2014 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... ...WIND ADVISORY FOR THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...DAVIS MOUNTAINS...VAN HORN CORRIDOR AND THE HIGHWAY 54 CORRIDOR...AND THE UPPER TRANS PECOS TONIGHT THROUGH SUNDAY... .STRONG WESTERLY WINDS THIS AFTERNOON THROUGH GUADALUPE PASS WILL SHIFT TO THE NORTH TO NORTHEAST BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WINDS WILL OCCUR IN THE MOUNTAINS AND PLAINS ALONG AND BEHIND THIS FRONT TONIGHT AND INTO THE DAY SUNDAY. BLOWING DUST WILL LIKELY ACCOMPANY THE WINDY CONDITIONS. NMZ027-TXZ258-152030- /O.UPG.KMAF.HW.A.0009.140315T1800Z-140316T0900Z/ /O.NEW.KMAF.HW.W.0015.140315T1800Z-140317T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 427 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * WINDS...THIS AFTERNOON...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 55 MPH BECOMING NORTHERLY 35 TO 50 MPH WITH GUSTS UP TO 65 MPH TONIGHT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-080- 152030- /O.NEW.KMAF.WI.Y.0007.140316T0300Z-140316T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...MARFA 527 AM CDT SAT MAR 15 2014 /427 AM MDT SAT MAR 15 2014/ ...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 4 PM CDT /3 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 4 PM CDT /3 PM MDT/ SUNDAY. * EVENT...STRONG WINDS. * TIMING...TONIGHT THROUGH SUNDAY. * WINDS...NORTHERLY 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...LAWN FURNITURE AND GARBAGE CANS COULD BE BLOWN ABOUT BY THE WIND. VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES COULD BRIEFLY BE HARD TO HANDLE. BLOWING DUST MAY REDUCE VISIBILITY TO 2 TO 5 MILES AT TIMES...COULD BE LOWER NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
077 WWUS74 KMAF 152002 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT SAT MAR 15 2014 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS REMAINS THROUGH SUNDAY... ...WIND ADVISORY FOR THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...DAVIS MOUNTAINS...VAN HORN CORRIDOR AND THE HIGHWAY 54 CORRIDOR...AND THE UPPER TRANS PECOS REMAINS FOR TONIGHT THROUGH SUNDAY... .STRONG WESTERLY WINDS THIS AFTERNOON THROUGH GUADALUPE PASS WILL SHIFT FROM THE NORTH TO NORTHEAST BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WINDS WILL OCCUR IN THE MOUNTAINS AND PLAINS ALONG AND BEHIND THIS FRONT TONIGHT AND INTO THE DAY SUNDAY. BLOWING DUST WILL LIKELY ACCOMPANY THE WINDY CONDITIONS. NMZ027-TXZ258-161000- /O.CON.KMAF.HW.W.0015.000000T0000Z-140317T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 202 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... * EVENT...HIGH WINDS. * TIMING...THROUGH SUNDAY AFTERNOON. * WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 55 MPH BECOMING NORTHERLY 35 TO 50 MPH WITH GUSTS UP TO 65 MPH TONIGHT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-080- 161000- /O.CON.KMAF.WI.Y.0007.140316T0300Z-140316T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...MARFA 302 PM CDT SAT MAR 15 2014 /202 PM MDT SAT MAR 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 4 PM CDT /3 PM MDT/ SUNDAY... * EVENT...STRONG WINDS. * TIMING...TONIGHT THROUGH SUNDAY. * WINDS...NORTHERLY 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...LAWN FURNITURE AND GARBAGE CANS COULD BE BLOWN ABOUT BY THE WIND. VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES COULD BRIEFLY BE HARD TO HANDLE. BLOWING DUST MAY REDUCE VISIBILITY TO 2 TO 5 MILES AT TIMES...COULD BE LOWER NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
375 WWUS74 KMAF 160921 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CDT SUN MAR 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...PERMIAN BASIN...DAVIS AND APACHE MOUNTAINS...AND MARFA PLATEAU... .STRONG NORTH TO NORTHEAST WINDS HAVE DEVELOPED BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT...AND WILL CONTINUE THROUGH THIS AFTERNOON. BLOWING DUST WILL LIKELY ACCOMPANY THE WINDY CONDITIONS... ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED RAIN. NMZ027-TXZ258-162100- /O.CON.KMAF.HW.W.0015.000000T0000Z-140317T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 321 AM MDT SUN MAR 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL 6 PM MDT THIS EVENING. * WINDS...NORTHEAST 40 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-080- 162100- /O.CON.KMAF.WI.Y.0007.000000T0000Z-140316T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...MARFA 421 AM CDT SUN MAR 16 2014 /321 AM MDT SUN MAR 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * EVENT...STRONG WINDS. * TIMING...UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...LAWN FURNITURE AND GARBAGE CANS COULD BE BLOWN ABOUT BY THE WIND. VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES COULD BRIEFLY BE HARD TO HANDLE. BLOWING DUST MAY REDUCE VISIBILITY TO 2 TO 5 MILES AT TIMES...COULD BE LOWER NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
058 WWUS74 KMAF 162105 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 PM CDT SUN MAR 16 2014 NMZ027-TXZ258-162215- /O.CAN.KMAF.HW.W.0015.000000T0000Z-140317T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 305 PM MDT SUN MAR 16 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. THE CONCERN FOR HIGH WINDS IN THE GUADALUPE MOUNTAINS HAS ENDED...THUS THE CANCELLATION. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-080- 162215- /O.EXP.KMAF.WI.Y.0007.000000T0000Z-140316T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...MARFA 405 PM CDT SUN MAR 16 2014 /305 PM MDT SUN MAR 16 2014/ ...WIND ADVISORY HAS EXPIRED... THE WINDS ACROSS MOST AREAS HAVE DECREASED BELOW ADVISORY LEVELS AND THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. THERE ARE STILL SOME LOCATIONS ACROSS THE BASIN WHERE WINDS ARE NEAR ADVISORY LEVEL WITH BLOWING DUST...THESE WINDS WILL CONTINUE TO SUBSIDE THROUGH 6 PM CDT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 14, 11:31 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 14, 11:31 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1231 AM CDT Sat Mar 15 2014
.AVIATION...
WV imagery shows the upper trough over SW NM, poised to move thru
the region later today, followed by a secondary trough near the
end of the forecast period. Leeside sfc trough will develop and
move out into the Srn Plains, veering winds around to the west by
late morning. Forecast soundings show afternoon mixing to well
above 700mb, making for a windy afternoon. Soundings also indicate
a widespread cu field developing, w/bases 6-8 kft agl. Tonight, a
cold front will plow thru the area, w/buffer soundings suggesting
fropa at KCNM/KHOB at around 03Z, and clearing KFST by 05Z. The
short-range models (NAM, ARW, NMM) show 3-hr pressure rises of 9mb
or better along the front, and very tight sfc pressure gradients--
similar to the last cold front. Throw in a little advertised
virga, and expect very strong northerly flow behind the front. A
big variable will be BLDU, as this fropa looks more from the NW
than the N. NW is less of a source region for BLDU, except for
perhaps the Clovis area. For now, well keep vsbys behind the front
IFR/MVFR. Cigs behind the front should stay VFR except KFST, which
buffer soundings suggest MVFR near the end of the forecast period.
&&
PREV DISCUSSION... /ISSUED 316 PM CDT Fri Mar 14 2014/
DISCUSSION...
Pleasant weather across Southeast New Mexico and West Texas this
afternoon with temperatures at the time of this discussion sitting
in the upper 60s to mid 70s. Water vapor imagery across the CONUS
showed a split flow regime, with a potent shortwave trough located
over southern Arizona as well as a northern stream shortwave trough
located over the Pacific Northwest. Ahead of the Arizona trough, Pacific
moisture was evident streaming into our region in the form of mid and
high level clouds.
Interesting forecast ahead for this weekend, with models still
struggling to find a consensus. The shortwave trough located over
southern Arizona will continue its eastward trek towards our area
tonight, crossing West Texas and Southeast New Mexico during the day
Saturday. With sufficient mid-level moisture and weak isentropic
lift ahead of this shortwave trough, kept mention of showers and added
the potential for isolated elevated thunderstorms overnight into
tomorrow morning. Best chances for isolated thunderstorms are across
the northern Permian Basin as 850-700 mb lapse rates will be
conditionally unstable around 7-8 C/km with 100-300 J of MUCAPE also
in this layer.
As this disturbance pushes east of our area, anticipate a warm
Saturday with a lee surface trough developing in eastern New
Mexico. Gusty northwesterly winds will not only push drier air
into the area tomorrow, but will aid in additional adiabatic
warming. Because of this, have bumped temperatures up a few
degrees above guidance. Warm, dry, and windy conditions will mean
elevated to critical fire weather conditions possible across the
area tomorrow. Please see the fire weather discussion below for
additional details for both Saturday and Sunday.
The northern stream shortwave trough will dive south across the Great
Plains during the day on Saturday, overtaking with the southern stream
trough east of our forecast area Saturday night. The forecast for
the remainder of the weekend largely hinges on what happens after
this occurs and have based the forecast on the most likely
scenario according to model agreement. As the northern stream
trough dives south, it will send a strong cold front across the
Great Plains and into Southeast New Mexico Saturday evening
overnight into Sunday morning.
Sunday's afternoon high temperatures will be cooler behind the front
(in the 50s and 60s), but the winds associated with the front will
be similar to what we saw Tuesday night as a strong isallobaric high
(with pressure rises near 12 mb/3 hr) dives south along the TX/NM
border. Areas of blowing dust will be a concern Saturday night
into Sunday before the pressure gradient relaxes. Rain chances
appear to be the highest with this system Saturday night into
Sunday morning as the trough digs south and pushes east. Isolated
thunderstorms will be possible as it passes, as well as snow in
the higher elevations of the Guadalupe Mountains.
Beyond the weekend, temperatures will rebound into the beginning of
the week before another cold front drops into the area on
Tuesday/Wednesday and brings temperatures near seasonal normals.
Both the GFS/ECMWF have differing solutions as to the timing of the
front, so we'll have to wait and see on the actual arrival. The rest
of the forecast appears dry with a pleasant end to the week for any
spring break plans.
FIRE WEATHER...
Fire weather concerns will increase the next few days as generally
windy conditions prevail, and despite a cold front moving through
the region Saturday night/Sunday. Marginally critical fire weather
conditions are still expected in the Guadalupe Mountains this
afternoon and evening, so the Red Flag warning will continue there
until 15/03Z. Southerly 20 foot winds will allow low level moisture
to return to the area tonight, but only along and east of a Seminole
to Big Bend line. Recovery will be fair to good further west.
An upper level storm system will move over the region Saturday with
the mid level flow increasing under it. Expect most locations to
see 20 foot west to northwest winds of 20 mph or greater for several
hours as a result. High temperatures will warm above normal, so
think a large part of the area could see critical fire weather
conditions Saturday afternoon as RH/s drop near or below 15 percent.
There is some uncertainty on how dry conditions will be so will
issue a Fire Weather Watch for the entire area at this time. A
strong cold front will move south into the area Saturday night with
gusty northerly winds in it's wake. Recovery will be poor to fair
in most locations Saturday night, but some areas may receive a
little rain and have good recovery. Critical fire weather
conditions will be possible in most locations Sunday as northerly
winds stay up through the day, and drier air behind the front drops
RH/s to 15 percent or below in most locations. Will go ahead and
include the entire CWA in a Fire Weather Watch Sunday. Although an
upper ridge begins to build over the area Monday, there will be a
fairly tight surface pressure gradient over the region. Since
temperatures will warm above normal again, critical fire weather
conditions will be possible over most of the area Monday. Westerly
flow aloft will prevail over the area Tuesday, which could again
result in critical fire weather conditions over most of the area.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 10 AM MDT Saturday through Saturday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Saturday afternoon through late Saturday
night FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
TX...FIRE WEATHER WATCH from 11 AM CDT /10 AM MDT/ this morning
through this evening FOR THE FOLLOWING ZONES... Andrews...
Big Bend Area...Borden...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
Mountains...Howard...Loving...Marfa Plateau...Martin...
Midland...Mitchell...Pecos...Presidio Valley...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Terrell...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Andrews...Big Bend Area...
Borden...Crane...Davis/Apache Mountains Area...Dawson...
Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Presidio Valley...Reagan...Reeves County and Upper
Trans Pecos...Scurry...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
HIGH WIND WATCH from Saturday afternoon through late Saturday
night FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44Hazardous weather outlook, Mar 15, 3:52 AM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CDT SAT MAR 15 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 452 AM CDT SAT MAR 15 2014 /352 AM MDT SAT MAR 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...DRY...AND WINDY CONDITIONS ARE ANTICIPATED ACROSS ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS TODAY AND THIS EVENING...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT. A STRONG COLD FRONT WILL MOVE SOUTH INTO THE AREA TONIGHT. GUSTY NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED ALONG AND BEHIND THE FRONT...ALONG WITH AREAS OF BLOWING DUST. A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS AND MOST OF WEST TEXAS. IN ADDITION...STRONG WEST WINDS ARE LIKELY IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...AND WILL SHIFT TO THE NORTH BEHIND THE FRONT TONIGHT. A HIGH WIND WARNING IS IN EFFECT. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA TODAY AND TONIGHT. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING. HOWEVER...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN SUNDAY OVER MOST OF THE AREA AS COOLER...BUT DRIER AIR IS USHERED INTO THE REGION ON GUSTY NORTHERLY WINDS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:27 AM MDT | Wind Advisory | MAF | Eddy, Lea | 35 hr |
| Mar 15, 5:08 AM MDT | Red Flag Warning | MAF | 16 hr |
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.